Tips for being on Sertraline - Mental Health Sup...

Mental Health Support

29,904 members16,516 posts

Tips for being on Sertraline

Lilmix03 profile image

Hi everyone. I was recently started on 50mg Sertraline but I've noticed that A) It has bad interactions with a few of my meds and even though my Dr said it was okay I'm wary because I take these meds in high doses and B) It's making me really hungry and this is making me feel worse because I'm concerned about weight gain. Does anybody have any tips on how to manage the hunger, I was tempted to ask for a change in meds

4 Replies

If you take any pain medicine especially with codine, you may experience weird dreams that you have a hard time waking up from.

I was in that for awhile and I gained 20 pounds. It didn't help my depression it just made me hungry 24/7 so when I got upset or sad I would go out to eat. Back then I was at a very high paced job that was stressful so I went out to eat at least once every day, before I knew it I had packed on the 20 pounds. So this is my advice if you don't feel like it's the right meds for you talk to your doctor, maybe try a lower dose or try a different medicine🙂

There is a site called Drugs interaction /Drugs.com if you put in sertraline and then add the other meds you are on ,it will measure each medication against the sertraline and tell you whether they have mild,moderate or severe interaction.As for the constant hunger,I have been on sertraline 5 years now and I found this to be an issue for the first 6 months or so and did eat a lot,but after that my appetite did return to normal.

I find sertraline very good for my anxiety and depression,but I guess everyone is different

I take 150mg of sertraline & it helps my anxiety & depression. I think anti depressants in general make you put on weight. I find if I exercise - walk a lot that helps. I am fortunate enough to be retired so have the time. You maybe need to give it time to work.

You may also like...